Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 48, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 15, 2017, 7:37 PM CDT for Drew County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2017, 7:37 PM CDT (00:37 UTC)
- Expired
- Jun 15, 2017, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Drew County, AR
The radar
The Little Rock radar (KLZK), 159 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1619 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1410 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
214 WGUS54 KLZK 160037 FFWLZK ARC043-160330- /O.NEW.KLZK.FF.W.0048.170616T0037Z-170616T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Little Rock AR 737 PM CDT THU JUN 15 2017 The National Weather Service in Little Rock has issued a * Flash Flood Warning for... Southeastern Drew County in southeastern Arkansas... * Until 1030 PM CDT * At 736 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Two to three inches of rain has already fallen with additional heavy rainfall expected over the next one to two hours. Flash flooding is likely to occur. * Some locations that will experience flooding include... Dermott... Baxter... Collins... PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3358 9145 3342 9146 3352 9167 3361 9161 $$ 226
1 follow-up statement
639 WGUS74 KLZK 160238 FFSLZK Flash Flood Statement National Weather Service Little Rock AR 938 PM CDT THU JUN 15 2017 ARC043-160248- /O.CAN.KLZK.FF.W.0048.000000T0000Z-170616T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Drew AR- 938 PM CDT THU JUN 15 2017 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN DREW COUNTY IS CANCELLED... Flood waters have receded. Flooding is no longer expected to pose a threat. LAT...LON 3358 9145 3342 9146 3352 9167 3361 9161 $$ 226
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 6:50 PM CDT, 47 minutes earlier.
Area forecast discussion, Jun 15, 6:50 PM CDT, 47 minutes before
Area Forecast Discussion...Update National Weather Service Little Rock AR 650 PM CDT Thu Jun 15 2017 .Aviation... VFR flight conditions will start the forecast period at all Taf sites. Convection will only initially affect KLLQ with storms southeast, while these storms are expected to move southeast and gradually weaken. Winds will be south to southwest at 5 to 10 mph. Thursday night, convection is expected to develop again over the central Plains, and move southeast and affect northern and parts of central AR. The storms will be into northern AR after midnight, then parts of central AR toward Friday morning. Strong northwest winds and MVFR ceilings will be possible with the storms. On Friday, after morning storms and patchy MVFR ceilings, VFR conditions will be seen later in the morning and afternoon. Isolated convection will still be possible Friday afternoon. (59) && .Prev Discussion.../ Issued 300 PM CDT Thu Jun 15 2017/ .FIRE WEATHER... Overall, chances for any widespread rainfall will remain on the low side for the next week or so. Another thunderstorm complex is expected to move into Arkansas tonight, which will most likely give some rain to areas of western, central, and southern Arkansas through the early afternoon hours. Dry conditions should prevail Friday afternoon through early Sunday before a week front moves in from the north. Sunday will give the best rain chances as scattered to numerous showers and thunderstorms are expected. Notably drier air and dry weather will be in place through the first half of next week. && .SHORT TERM...Tonight Through Saturday Outflow from the MCS that moved into has effectively stabilized the atmosphere across much of the state today. While a few elevated storms did move back into portions of west and northwest Arkansas later in the morning, any further convection has been limited to the immediate vicinity of the outflow boundary put out by this MCS. As such, while there remain a few storms in far southern Arkansas, suspect there will be little in the way of further storm development across the forecast area through the evening hours. Later tonight however, another MCS is expected to develop in Kansas and shift southeastward towards Arkansas. Guidance is split on the timing of this, with some CAM guidance allowing this to move into central Arkansas as early as midnight, while other models bring storms in during the 4am-8am time frame. Given that thunderstorm initiation has already begun in Kansas, have given the CAM guidance some credence and have slight chances for storms in the northwest this evening, with chance PoPs spreading into the forecast area overnight. While confidence in the occurrence of another MCS is fairly high, confidence with respect to timing is not. Friday should be similar to today, with convective debris clouds lingering through much of the day and subsequently making temperature forecasts problematic as they were today. Generally though, upper 80s will be the norm for highs tomorrow. Did keep slight rain chances throughout the day tomorrow, but depending on how prominent/strong outflow from any morning convection is, there may end up being little rain during the daylight hours tomorrow. Saturday should be dry as upper level ridging begins to build in overhead, but that will be short lived as rain chances return in the long term period. For more on that, continue reading. && .LONG TERM...Saturday Night Through Thursday There will be a ridge aloft to the southwest, with a northwest flow locally. This will bring cold front through Arkansas on Sunday. Scattered showers and thunderstorms will be noted along the front. Slightly cooler air/below average temperatures will be noted behind the front. This will not last. Ridge will build overhead Wednesday/Thursday, with temperatures going back up. Mostly dry weather is in the forecast. Will be watching tropical moisture to the south toward the end of the period. Does not appear this will be a factor, but will continue to monitor. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 73 90 73 92 / 10 30 10 10 Camden AR 74 94 75 93 / 20 30 10 0 Harrison AR 69 88 71 91 / 30 30 10 10 Hot Springs AR 73 93 73 93 / 20 30 10 0 Little Rock AR 75 93 75 93 / 10 30 10 10 Monticello AR 75 93 75 92 / 20 30 10 10 Mount Ida AR 72 92 73 92 / 20 30 10 0 Mountain Home AR 71 89 72 92 / 20 30 10 10 Newport AR 73 91 74 92 / 10 30 10 10 Pine Bluff AR 74 93 75 93 / 20 30 10 10 Russellville AR 72 93 72 94 / 20 30 10 10 Searcy AR 73 92 74 93 / 10 30 10 10 Stuttgart AR 74 93 75 93 / 10 30 10 10 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...64 / Long Term...46
Hazardous weather outlook, Jun 15, 3:30 PM CDT, 4 hours 7 minutes before
Hazardous Weather Outlook...Update National Weather Service Little Rock AR 330 PM CDT Thu Jun 15 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun- Bradley-Drew- 330 PM CDT Thu Jun 15 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This Afternoon and Tonight Isolated to at times scattered showers and thunderstorms will be possible across southern Arkansas this afternoon to early evening, then again over parts of northern to central areas tonight. A isolated strong to severe storm may be seen, with large hail and damaging winds the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday On Friday and into the weekend, the overall threat for organized hazardous weather is expected to remain low. However, chances for isolated to scattered thunderstorms will be greatest Sunday and Monday, and mainly in the afternoon to evening. An isolated strong to severe storm may be possible, but again the threat for seeing organized and widespread severe weather will remain low. .Spotter Information Statement... Spotter activation is not anticipated due to the limited nature of any severe storms. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 56/51/59
In the hours before
Local storm report, Jun 15, 2:51 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
251 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM HAIL 4 S OMAHA 36.39N 93.19W
06/15/2017 E1.00 INCH BOONE AR PUBLIC
&&
EVENT NUMBER LZK1700225
JBHSpecial weather statement, Jun 15, 6:34 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Little Rock AR
634 PM CDT THU JUN 15 2017
ARZ065-069-160015-
Drew AR-Desha AR-
634 PM CDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DESHA AND EASTERN
DREW COUNTIES UNTIL 715 PM CDT...
At 634 PM CDT, Doppler radar was tracking a strong thunderstorm near
McGehee, or 7 miles north of Dermott, moving southeast at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Dermott... Arkansas City...
Tillar... Winchester...
McGehee... Reed...
Jerome... Baxter...
Halley... Selma...
Masonville... Collins...
McArthur...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3358 9116 3356 9124 3352 9125 3352 9132
3354 9134 3352 9135 3356 9135 3357 9145
3339 9146 3339 9162 3369 9169 3378 9146
3360 9113
TIME...MOT...LOC 2334Z 312DEG 12KT 3363 9149
226The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:11 PM CDT | Severe Thunderstorm Warning | LZK | Desha, Drew | 49 min |
| Jun 15, 7:59 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 46 min |
| Jun 16, 1:08 AM CDT | Special Weather Statement | LZK | Johnson | 37 min |
| Jun 16, 1:32 AM CDT | Special Weather Statement | LZK | Logan | 43 min |
| Jun 16, 4:41 PM CDT | Severe Thunderstorm Warning | LZK | Monroe | 19 min |
| Jun 16, 5:02 PM CDT | Special Weather Statement | LZK | Arkansas | 28 min |
| Jun 16, 6:20 PM CDT | Special Weather Statement | LZK | Desha | 25 min |
| Jun 16, 6:43 PM CDT | Special Weather Statement | LZK | Desha | 32 min |
Nearby
Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.